Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 8, 2005, 2:49 PM EDT for Alachua County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2005, 2:49 PM EDT (18:49 UTC)
- Expired
- Jun 8, 2005, 3:27 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 109 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 081850 SVRJAX FLC001-081930- /O.NEW.KJAX.SV.W.0101.050608T1849Z-050608T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 249 PM EDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ALACHUA COUNTY IN NORTHERN FLORIDA * UNTIL 330 PM EDT * AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GROVE PARK...OR ABOUT 7 MILES SOUTH OF MELROSE. THIS STORM WAS MOVING SOUTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCHLOOSA. GROVE PARK THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2951 8206 2971 8206 2968 8225 2947 8214 $$ WOLF
1 follow-up statement
000 WWUS52 KJAX 081927 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 325 PM EDT WED JUN 8 2005 FLC001-081935- /O.CAN.KJAX.SV.W.0101.000000T0000Z-050608T1930Z/ ALACHUA FL- 328 PM EDT WED JUN 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALACHUA COUNTY IS BEING ALLOWED TO EXPIRE AT 330 PM CDT... A CLUSTER OF STRONG THUNDERSTORMS CONTINUES OVER EASTERN ALACHUA COUNTY. THE THUNDERSTORMS REMAIN CAPABLE OF PRODUCING 40 TO 50 MPH WINDS...SMALL HAIL...AND HEAVY RAINFALL. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2951 8206 2971 8206 2968 8225 2947 8214 $$ WOLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:13 AM EDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 8, 9:13 AM EDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 913 AM EDT WED JUN 8 2005 MID LEVEL VORTICITY MAX OVER CENTRAL FL PRODUCING CONVECTION OVER GULF STREAM THIS MORNING. MODELS DIFFER WITH MOVEMENT OF VORT CENTER WITH GFS MOVING IT EAST INTO ATLANTIC WHILE ETA DRIFTS IT NORTH UP THE EAST COAST TODAY. WATER VAPOR SHOWS A DRY SLOT ALOFT OVER AREA AGAIN TODAY THOUGH NOT AS PRONOUNCED AS YESTERDAY. WITH SE SYNOPTIC LOW LEVEL FLOW EXPECT MOST PM THUNDERSTORMS TO BE OVER INTERIOR ONCE AGAIN. ONLY MINOR CHANGES TO FORECAST EXPECTED. MARINE...ANOTHER DAY WITH A LIGHT SE FLOW AND QUIET SEAS. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && MZ/JH
Hazardous weather outlook, Jun 8, 6:15 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 615 AM EDT WED JUN 8 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 615 AM EDT WED JUN 8 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SCATTERED STRONG STORMS WILL BE POSSIBLE ACROSS INTERIOR SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING... THE ATLANTIC AND GULF COAST SEA BREEZES ARE AGAIN FORECAST TO SHIFT WELL INLAND...AND WILL BE THE FOCUS OF AFTERNOON THUNDERSTORM DEVELOPMENT. THE STORMS WILL HAVE A VERY SLOW AND ERRATIC MOTION WITH MOVEMENT AT LESS THAN 10 MPH...AND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AS WELL AS HAIL AND DAMAGING WINDS IN A FEW STORMS...ESPECIALLY ALONG THE I-75 CORRIDOR. STRONG STORMS WILL CONTINUE THROUGH SUNSET...WITH STORMS DISSIPATING BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. HIGHER THAN NORMAL RISK FOR RIP CURRENTS IS EXPECTED BEGINNING FRIDAY DUE TO INCREASING EASTERLY SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS SHOULD SELF-ACTIVATE AND RELAY STORM REPORTS IF WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
In the hours before
Special weather statement, Jun 8, 1:41 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 141 PM EDT WED JUN 8 2005 FLZ040-081815- MARION FL- 141 PM EDT WED JUN 8 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 215 PM EDT... AT 141 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES EAST OF OCKLAWAHA TO 2 MILES NORTHWEST OF LYNNE...MOVING NORTHWEST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MOSS BLUFF...LYNNE...WEIRSDALE...SUMMERFIELD...SILVER SPRINGS SHORES...OCKLAWAHA...LAKE WEIR AND BURBANK THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Jun 8, 1:47 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 147 PM EDT WED JUN 8 2005 FLZ032-033-037-081815- CLAY FL-PUTNAM FL-ST. JOHNS FL- 147 PM EDT WED JUN 8 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 215 PM EDT... AT 147 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF BOSTWICK...OR ABOUT 8 MILES NORTHWEST OF HASTINGS...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAKERSVILLE...PICOLATA AND BOSTWICK THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Jun 8, 2:14 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 214 PM EDT WED JUN 8 2005 FLZ040-081845- MARION FL- 214 PM EDT WED JUN 8 2005 ...A SIGNIFICANT WEATHER ALERT CONTINUES FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 245 PM EDT... AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF THE VILLAGES TO 3 MILES EAST OF OCALA...MOVING WEST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...SILVER SPRINGS SHORES...LAKE WEIR...BELLEVIEW...ANTHONY...SANTOS...OCALA AIRPORT AND OCALA THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Special weather statement, Jun 8, 2:16 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 216 PM EDT WED JUN 8 2005 FLZ036-037-081845- ALACHUA FL-PUTNAM FL- 216 PM EDT WED JUN 8 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 245 PM EDT... AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTH OF JOHNSON... OR ABOUT 7 MILES SOUTHWEST OF INTERLACHEN...MOVING WEST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JOHNSON...INTERLACHEN...LOCHLOOSA AND GROVE PARK THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Local storm report, Jun 8, 2:20 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL OCALA 29.19N 82.13W
06/08/2005 0.50 INCH MARION FL EMERGENCY MNGR
1900 BLOCK SILVER SPRINGS ROAD
&&
HESSSpecial weather statement, Jun 8, 2:42 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 242 PM EDT WED JUN 8 2005 FLZ036-037-081930- ALACHUA FL-PUTNAM FL- 242 PM EDT WED JUN 8 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG THE PUTNAM ALACHUA COUNTY BORDER...MOVING VERY SLOWLY SOUTHWEST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...MANNVILLE...INTERLACHEN...FLORAHOME...JOHNSON...MELROSE...LOCH LOOSA AND GROVE PARK THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL IS ALSO EXPECTED...WHICH MAY PRODUCE MINOR FLOODING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. WOLF
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:01 PM EDT | Severe Thunderstorm Warning | JAX | Union | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.